MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. WHITE RELOAD FOR ECHELON 60; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. WHITE RELOAD FOR ECHELON 60; STAPLE, IMPLANTABLE
Catalog Number ECR60W
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 03/31/25.D4: batch #unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device ecr60w with lot number 750a79; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the staples were malformed after firing the device.Changed to a new one to complete the procedure.There was no patient consequence nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4), date sent: 4/24/2025, d4: batch #750a79, corrected data: d4 (expiration date, udi), h4.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample revealed that the ecr60w reload was returned unfired with an open package, with the reload pan detached and missing.In addition, 2 single drivers out of position, 1 single driver missing, making the reload non-functional.No functional test was performed due the condition of the reload.No conclusion could be reached on what may have caused the reload pan to dislodge.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.A manufacturing record evaluation was performed for the finished device batch number 750a79, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
WHITE RELOAD FOR ECHELON 60
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key21731145
Report Number3005075853-2025-02354
Device Sequence Number18392750
Product Code GDW
UDI-Device Identifier10705036001799
UDI-Public(01)10705036001799(10)750A79(17)300228
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR60W
Device Lot Number750A79
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/07/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown